MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-01290.3005168196-2020-01291.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pelvic pain disease in the ovarian varicose vein using a px slim delivery microcatheter (px slim) and ruby coils.During the procedure, the physician advanced a ruby coil approximately four to five centimeters and the physician was not satisfied; therefore, the ruby coil was retracted back into the px slim.While re-advancing the ruby coil through the px slim, the ruby coil became stuck within the px slim.Therefore, the ruby coil was removed.The physician advanced another ruby coil a few centimeters and was unsatisfied with the ruby coil deployment and retracted the ruby coil back within the px slim.While re-advancing the ruby coil through the px slim, the ruby coil became stuck within the px slim.Therefore, the ruby coil and px slim were removed.The procedure was completed using non-penumbra coils and a microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-01290, 2.3005168196-2020-01291 h3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10457264
Report Number3005168196-2020-01292
Device Sequence Number14333697
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)Y
Initial Reporter CountryVM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1660-A
Device Catalogue NumberRBY2C1660
Device Lot NumberF90598
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer05/01/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Date Report Sent to FDA01/01/2005